Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 14, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 16, 2018, 2:09 PM MDT. It took effect at Apr 17, 2018, 8:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 2:09 PM MDT (20:09 UTC)
- In effect from
- Apr 17, 2018, 8:00 AM MDT
- Expired
- Apr 17, 2018, 9:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
536 WWUS75 KPIH 162009 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 209 PM MDT Mon Apr 16 2018 IDZ017-021>023-171030- /O.NEW.KPIH.WI.Y.0014.180417T1400Z-180418T0300Z/ Eastern Magic Valley-Lower Snake River Plain- South Central Highlands-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, Pocatello, Malad City, Oakley, Rockland, Henry, Soda Springs, Downey, and Lava Hot Springs 209 PM MDT Mon Apr 16 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 8 AM to 9 PM MDT Tuesday. * IMPACTS/TIMING...Strong winds will develop during the daylight hours Tuesday. The strongest winds may occur during the morning hours. Drivers of high profile vehicles are urged to be extra cautious while traveling through the region. * WINDS...Strong winds of 30 to 40 mph with gusts near 50 mph are expected. During the morning, slightly stronger speeds are possible, with gusts around 55 mph possible in some locations. * LOCATIONS...Areas impacted will include Interstate 15 from Pocatello to Blackfoot, all of Interstate 86, and Interstate 84 from the Utah border to Burley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
994 WWUS75 KPIH 170933 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 333 AM MDT Tue Apr 17 2018 IDZ017-021>023-172100- /O.CON.KPIH.WI.Y.0014.180417T1400Z-180418T0300Z/ Eastern Magic Valley-Lower Snake River Plain- South Central Highlands-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, Pocatello, Malad City, Oakley, Rockland, Henry, Soda Springs, Downey, and Lava Hot Springs 333 AM MDT Tue Apr 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong winds will develop today. The strongest winds may occur during the morning hours. Drivers of high profile vehicles are urged to be extra cautious while traveling through the region. * WINDS...Strong winds of 30 to 40 mph with gusts near 50 mph are expected. During the morning, slightly stronger speeds are possible, with gusts around 55 mph possible in some locations. * LOCATIONS...Areas impacted will include Interstate 15 from Pocatello to Blackfoot, all of Interstate 86, and Interstate 84 from the Utah border to Burley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
438 WWUS75 KPIH 171937 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 137 PM MDT Tue Apr 17 2018 IDZ017-021>023-180300- /O.CON.KPIH.WI.Y.0014.000000T0000Z-180418T0300Z/ Eastern Magic Valley-Lower Snake River Plain- South Central Highlands-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, Pocatello, Malad City, Oakley, Rockland, Henry, Soda Springs, Downey, and Lava Hot Springs 137 PM MDT Tue Apr 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong winds will continue into early evening. Drivers of high profile vehicles are urged to be extra cautious while traveling through the region. * WINDS...Strong winds of 30 to 40 mph with gusts around 50 mph are expected. * LOCATIONS...Areas impacted will include Interstate 15 from Pocatello to Blackfoot, all of Interstate 86, and Interstate 84 from the Utah border to Burley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
243 WWUS75 KPIH 180249 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 849 PM MDT Tue Apr 17 2018 IDZ017-021>023-180400- /O.EXP.KPIH.WI.Y.0014.000000T0000Z-180418T0300Z/ Eastern Magic Valley-Lower Snake River Plain- South Central Highlands-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, Pocatello, Malad City, Oakley, Rockland, Henry, Soda Springs, Downey, and Lava Hot Springs 849 PM MDT Tue Apr 17 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds will continue to weaken through the night. So the wind advisory will expire at 9 PM MDT. $$ Valle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 16, 2:08 PM MDT, 1 minute earlier.
Area forecast discussion, Apr 16, 2:08 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Pocatello ID 208 PM MDT Mon Apr 16 2018 .SHORT TERM...Tonight through Wednesday night. Strong upper trough slowly working across East Idaho. Surface cold front has passed through most of the forecast area with the exception of the Bear Lake region, where it is expected to pass through by evening. This system has proven to be slightly stronger than expected. The band of precipitation just ahead of the 700mb trough has produced light amounts of snow today down to valley floors as much colder air has followed the front. Winds have also been stronger just ahead of and behind the front, but ahead of the precipitation band. Speeds at times have bordered on advisory level, with pockets of blowing dust creating mild travel concerns across the Arco Desert and along I-15 north of Idaho Falls. Believe much of this impact will dissipate next few hours as precipitation band continues to slowly march east. Any snow that does reach valley floors with this band likely to stay light and generally confined to grassy areas with little accumulation on roadways. Precip band continues to shift into highlands between I-15 and WY border overnight. There is weak indication of potential for a convergence band late tonight, but the signal is weak and short lived, and if it does manage to occur, should be confined to regions near Idaho Falls. This leads to second concern of the day, which is the winds on Tuesday. Surface gradient is not as strong, but there is a more consistent mid-level northwest flow aloft, and better chance at mixing through the day as upper trough shifts east. GFS guidance, which is turning out to be more reliable this spring for strong wind events, pushes much of the southern half of the forecast area well into advisory criteria very early in the day. For a brief period, guidance puts Pocatello into High Wind range but the broad period more likely to see advisory strength winds. Have decided to issue a Wind Advisory for regions from Burley to Pocatello and south to the UT line. Will stress potential for higher winds early in the morning. Advisory will run through early evening to best match combination of gradient strength and mixing past 700mb. Fortunately, this takes us into a break. Upper ridge looks to rebound Tuesday night through Wednesday. Next upper low shifts into the western states late Wednesday into Wednesday night, but main focus of upper low appears to be tracking toward central Nevada. At this time, precipitation for Wednesday night appears to be a glancing blow to the western-most portions of East Idaho. DMH .LONG TERM...Thursday through next Monday. Closed upper low to meander south of Idaho Thursday, which will provide rain and snow showers to our area. The amounts to which are a bit uncertain still and will depend on where the low sets up and how much moisture there will be to tap into. Activity is looking widely scattered at the moment with overall rain amounts less than 1/4 of an inch. Not enough to really cause any flooding concerns. Winds will be increasing out of the north and northeast as well around 15 to 20 mph especially through the Snake River Plain. The low is expected to track over southern Utah by early Friday and clear us out as high pressure builds in. The weekend is still looking quite pleasant with temperatures in the mid to upper 60s (and maybe some 70s in there!) A new weather system, through weaker, tracks through on Monday providing some showers to the area. NP/DMH && .AVIATION...Low confidence in the TAF forecast this evening due to slow moving progression of snow showers behind a frontal boundary. These showers are lowering CIGS and VIS for many sites and bringing snow to valley floors where it wasn't previously expected. Therefore, are including a mix of RA and/or SN at TAF sites for this evening as the band moves through. For the most part, impacts at SUN are through, however it won't be impossible for additional showers to pass through there as well. Windy conditions are also of concern but should disappear as the moisture takes its influence. We are already seeing improvements at BYI, but places like IDA and DIJ will continue to be gusty this afternoon. Expect another round of windy conditions tomorrow as well. NP/DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM to 9 PM MDT Tuesday for IDZ017-021>023. &&
In the hours before
Local storm report, Apr 16, 1:44 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
144 PM MDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM NON-TSTM WND GST PINE CREEK RAWS 43.54N 111.20W
04/16/2018 M55 MPH BONNEVILLE ID MESONET
MESONET STATION PCRI1, PINE CREEK RAWS.
1239 PM NON-TSTM WND GST MOBURG CANYON 42.04N 113.15W
04/16/2018 M50 MPH CASSIA ID MESONET
MESONET STATION MOFI1, MOBURG CANYON.
1230 PM NON-TSTM WND GST HWY 20/26 43.51N 112.89W
04/16/2018 M47 MPH BUTTE ID MESONET
MESONET STATION ITD95, HWY 20/26.
1030 AM NON-TSTM WND GST IDAHOME INTERCHANGE ITD 42.41N 113.32W
04/16/2018 M47 MPH CASSIA ID MESONET
MESONET STATION ITD48, IDAHOME INTERCHANGE
ITD I-84.
1100 AM NON-TSTM WND GST MONIDA PASS 44.53N 112.27W
04/16/2018 M46 MPH CLARK ID MESONET
MESONET STATION ITDB2, MONIDA PASS.
1200 PM NON-TSTM WND GST TOM CAT SUMMIT 43.41N 113.63W
04/16/2018 M45 MPH BUTTE ID MESONET
MESONET STATION ITD77, TOM CAT SUMMIT.
1150 AM NON-TSTM WND GST REXBURG AIRPORT 43.83N 111.80W
04/16/2018 M45 MPH MADISON ID ASOS
ASOS STATION RXE, REXBURG AIRPORT.
1145 AM NON-TSTM WND GST 1 WNW PRESTON 42.11N 111.89W
04/16/2018 M45 MPH FRANKLIN ID MESONET
MESONET STATION UCL15, 1 WNW PRESTON.
1046 AM NON-TSTM WND GST POLE CANYON 42.90N 111.83W
04/16/2018 M45 MPH CARIBOU ID MESONET
MESONET STATION PCNI1, POLE CANYON.
&&Local storm report, Apr 16, 1:48 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
148 PM MDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM NON-TSTM WND GST PINE CREEK RAWS 43.54N 111.20W
04/16/2018 M64 MPH BONNEVILLE ID MESONET
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM PINE CREEK RAWS. MESONET STATION PCRI1,
PINE CREEK RAWS.
&&
NPNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.